Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Is my depression medication working?

hi ,
i am a physician . iam taking mirtazepine 7.5 and clonazepam 0.25 for the past 4 months . i had low moods espcially at evenings .. i dont feel like doing anything
typical anhedonia like symptoms. i had a previous history of a depression .
i used sertraline for my first episode and i kind of tappered my drug and had
a symptom free period for sometime . again when one of my friend died it acted
like a stressor and i started to feeling down .this time iam on mirtazepine .i used it for sometime and stopped it as my doc told me to do so .
but this time am feeling low at the end of the day .. typically evenings
is there anything i can do about it other than taking
miratzepine and clonazepam to improve my symptoms
am feeling kind of ok with my treatment but not THAT GOOD
even with the pills on i sometimes feel low .
my question is
if u had an episode of depresion .. are you supposed to get that again and again??
4 Responses
212753 tn?1275076711
When  you are clinnically depressed  when you stop the meds the depression just comes back.Its not like an anti biotic that you take for a bit and you are well. Maintinating your meds and goin g to therapy is how to beat depression.There are several meds you could try like celexa and lexapro.
Love Venora
Avatar universal
thanks for your reply ..i tried venlaflaxin as  well as escitalopram
both of them gave severe abdominal side effetcs
like burning sensation n abdominal pain
so i was switched to mirtazepine
and now am taking mirtaz 7.5 and clonazepam 0.25 mg every night
my doc said .. tapper them if you feel comfortable
i tried few times but when i skip this regime i feel low
how to tapper? or its better to be on this regime for evr?
suggest please
Avatar universal
My doctors wants me to take clonazepam 0.25 twice a day for dry mouth syndrome. Its been goin on for 5 moths. I'm so scared to take this. Does anyone know if it really works for this issue. I don't want to take something that I've
read has terrible side effects.
Avatar universal
Do some homework first -- unless something has been learned about this drug I don't know about, one of the most common side effects of any drug that affects the brain is dry mouth.  I don't know of this being a symptom of anxiety, which is what this drug treats.  What I do know is that if you take it twice a day forever, because if you have dry mouth syndrome and your doctor is recommending a benzo that doc isn't ever going to fix it, you stand a good chance of becoming addicted to it and of having to up the dose when it poops out, as it often does.  There are ways of trying to treat this problem, and maybe this is one of them, but again, Google it for that purpose and see if there's any evidence for it helping.  I'm guessing not.  Does your doc think your dry mouth is caused by anxiety?  Now, I found this, but you posted on a thread that is 11 years old.  If you make a new post, more people might respond, and maybe one of them has your problem.  Did you get a second opinion from whatever doc it is that specializes in dry mouth?  Also, since one of the biggest causes of this problem is medication, did you take or are you taking any meds that might have caused it?  As I say, as an anxiety sufferer, every med I've ever been told to look into or take has dry mouth as a possible side effect.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.